Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


(very) pale stools - grey/whiteish
Apr 18, 2013

Dear Dr. Henry, For the past couple of months I've noticed a change in my stool pattern/consistency. I've been on Atripla for several years with on (other?) side effects except for quite nice dreams. CD4 > 600, undetectable. Gilbert's syndrome. No other issues. I've noticed intermittent discoloration of my stools and darkening of my urine- this morning my stools were nearly white. I've notifed pale(r) stools than usual for the past year, never thought much of it. My HepC came back negative 5 months ago (I already had the pale stool symptoms then), no abnormal liver enzymes were seen during my routine HIV check- all was well. I didn't discuss the pale stools as I thought it was a none issue. I've been vaccinated against HepA/B so that's not an issue either. I have no abdominal pain, no other issues. I've have dark urine once in a while, but I can't correlate the timing of the dark urine with the pale stools. I did have a bit of salty blood last check, which pointed to me not drinking enough water - since then, i've been drinking more, and have had no more dark urine. Any possibility that Atripla is causing the problem? I'm up for a scheduled consult with my HIV specialist next month, but am in doubt on whether to start checking the Stool Stroy right away, or leave it until my next consult.

Your advice is most welcome! Yours, J

Response from Dr. Henry

Pale or near white stools occur occasionally based in diet and other recent events. If persistent (> 3 weeks fir example) then concern about bilirubin not getting into digestive tract due to bile duct obstructions (stones, stricture, inflammation, tumors). Digestive enzyme deficiency can contribute (ie not enough lipase to digest fats in food). Seems very unlikely to be due to the Atripla but definitely needs to be evaluated if at all persistent (often start with physical exam, some blood work, and an abdominal ultrasound). KH



Previous
two years into Atripla
Next
Effectiveness of Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement